MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0654
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A cool line catheter was returned to zoll (b)(4) for evaluation.A visual inspection found no visual discrepancies or issues.All lumens flushed as intended.No leaks were noticed during flushing.The returned catheter was connected to a pressurized inflation device.A pinhole leak was noted at the proximal balloon immediately after pressurizing the catheter.Following the test, all balloons deflated successfully without any issues.Evaluation of the returned devices confirmed the customer reported issue as a cool line catheter pinhole leak at the proximal balloon.The probable cause for the customer reported issue was due to user mishandling, including, but not limited to damage during device operation.
 
Event or Problem Description
It was reported that cool line catheter was inserted in a left subclavian of a male patient ((b)(6)), the insertion was difficult.Three punctures were made.One complication was subclavian arterial puncture prior to getting correct placement.No water was noted on patient or around thermogard.Pinhole leak likely occurred to balloon.It was instructed to change catheter over guidewire.The catheter was placed in patient for 6 days.The airtrap chamber alarm was noticed during therapy.Patient is in a stable condition.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5809474
Report Number3010617000-2016-00489
Device Sequence Number651817
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0654
Device Catalogue Number8700-0654-01
Device Lot Number58912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2016
Initial Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight94